MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number FIBULOCK IMPLANT SYSTEM, STERILE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a long flexible spade tip guide wire from the ar-8973ds fibulock disposable instrumentation kit broke during an ankle fracture fibulock procedure.Approximately 1.1mm guidewire spade tip remains in the patient.Device will not be returned for evaluation.Additional information obtained 09/16/2020: the fragment remaining in the patient is approximately 1.1mm width and 2-5mm length.The broken tip of the flexible guidewire was discovered under x-ray after the guidewire was removed from the fibula and the implant was placed.No x-rays were saved to provide.The same implant system was used to complete the procedure.No additional or larger incisions were needed and the surgeon did not have to change his planned technique.The remaining portion of the guidewire is unavailable to return for evaluation because it was cut into pieces for other use during the procedure.

Brand Name
FIBULOCK IMPLANT SYSTEM, STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10631124
Report Number1220246-2020-02211
Device Sequence Number16907657
Product Code HSB
UDI-Device Identifier00888867303041
UDI-Public00888867303041
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberFIBULOCK IMPLANT SYSTEM, STERILE
Device Catalogue NumberAR-8973DS
Device Lot Number10763386
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;